Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

BARB!, Naturopath visit results, please read

Posted by McPac on August 26, 2003, at 21:17:11

In reply to Re: BARB!, Naturopath visit results, please read McPac, posted by BarbaraCat on August 26, 2003, at 20:18:08

Whew, baby! Alot here! I need to think about all this, but the fact you have OCD really does make it a hornet's nest.

>>>>>>>>>>> yes, the OCD makes everything much trickier.

I don't know all that much about OCD but have heard that SSRI's are the meds of choice for it.

>>>>>>>>>> Yeah...they work great for it....it's just the anger side effect thingy that fouls things up w/ those

One thing I can say before responding in more depth may interest you.

Remeron is a tricky med. I was on it for 6-8 months or so. At low doses (15-20mg) it acts mainly on serotonin and at a specific receptor site. It acts like a sleeping aid and makes people pretty groggy for hours in the morning (and let's not forget the pork-out syndrome). As you start raising it norepinephrine kicks in rather strongly. The magic number seems to be 45mg at which point it becomes much more activating. It sure did for me. I liked the extra motivation I got on it but was becoming anxious without really knowing why. Because anxiety causes depression everytime for me and I was getting more depressed, I raised it until I was hovering at 80mg. I felt great for a few weeks, then awful. I kept thinking that raising it would make me all effervescent, and activate me to raise my energy/exercise level for its AD and anti-porky effects. But I was having terrible anxiety, not so much irritability (that's more a BP thing for me and that's part of answers part II). I went on clonazapam to deal with the anxiety and it helped so very much. This was before lithium.

>>>>>>>>> Remeron at low-doses is GREAT for sleep problems for me....at 30 mg, it seems rather WEAK as an AD and for ocd and seems to have little anxiolytic effects....unfortunately, at 45 mg's I get the anger effect.....I'll see after I've INcreased my lith dose for awhile IF perhaps I can THEN take 45 mg without the anger problem---THAT would be cool (though I don't know if it would help anxiety at that dose)

The most sedating and calming AD I've ever been on was Trazadone.

>>>>>>>>>> Barb, is Trazadone the same med as Desyryl? I took Desyryl YEARS ago...didn't do much of anything at all for me....in fact, I got REALLY bad while on it (depression/anxiety)...just didn't seem to have ANY effect at all on me.

It knocked me out at night which was a blessing, I could have easily stayed in bed til noon and had to force myself to get moving, but after a brisk shower was OK. It greatly helped my depression as well for many years. It is a lethargic med, which was mostly fine for me because my depressions are always characterized by too much anxiety. But sometimes the blobs were too strong and it was hard to motivate. I think that could have been helped if I motivated to exercise alot more, but back then I could get away with blobbing and still keep my girlish figure. ;-) I would consider it again if I ever needed an AD and if I started having bad insomnia, but would do so with caution because it causes weight gain and I've been working so hard at getting it off and also, lithium and lamictal are doing it for me so far. Another thing is that Trazodone is related to Remeron in it's 5H-3 (I think that's the one) receptor site target, but doesn't have any of the activating NE effects.

I quit Traz because Prozac broke onto the scene and everyone wanted some, including me. Tried Buspar briefly because of the anxiety I was getting with Zoloft and Wellbutrin combo (Gad, Zoloft made me apathetic and Wellbutrin made me speedy - can't win!) and it didn't do much except make me feel dizzy. Most pdocs don't think much of it. Didn't like Serzone one bit, even though it's very similar to Trazadone.

As I mentioned, Clonazapam helped me very very much in the anxiety department. Didn't dope me up, calmed me down and has some mood stabilizer qualities as well (says my pdoc). That's a good idea you have about benzos and/or lithium.

>>>>>>>>>>>> I tell you, I think I MIGHT be able to get off lithium IF Klonopin could work that way for me....maybe, maybe not.....Klonopin is one drug I've wondered about for some time....used to be on xanax years ago (GREAT calming, mellowing med---hard as #$@!% to get off of for me back then...I am DEFINITELY keeping Klonopin in mind...will have to see how GP reacts to that! Don't know if he's a benzophobe or not, lol. I've heard Depakote is very good for the anger thing...don't know much about Dep, if it's a good mood stab. or not for most people? Funny thing is, ANGER is NOT an issue with me without meds that cause it...if I didn't have to take certain meds, there'd be no anger issue. But I still think I'm likely bipolar, anger issues or not....so a mood stab. is very likely always going to be a piece of my puzzle. There's sooo many variables that it's SOOO hard to tell exactly whats what!

Only way is to try, I guess, but don't stop the lithium until you know the benzo is working. Also, if Rem is working for you really really well, then bully! But it could be part of your problem, Mac. I recall reading something about Rem being indicated for OCD? Is that true?

>>>>>>>>>>> Yes, Remeron is effective for some folks for ocd....usually at the higher doses (yet Remeron @ 45 mg's STARTS my anger problem...see what a MESS all this crap is? I feel like curing cancer would be wayyyy easier than sorting out a complex psych patient's crappola!

But they're all similar and all indicated for separate conditions. My suspicion is that it's a marketing ploy. If you follow the money, you'll find out that just about every mental health research project is funded by a pharmaceutical company somewhere along the money chain. Vested interest? Of course not! Pure altruism!

>>>>>>>>>>>> I said the SAME thing here before and was called a "conspiracy theorist"....LOL!...yeah right!

The other BP issues I'll get back to you on. But one thing to part with. I think the current revolving door 5 minute psych thing is an utter travesty and waste of time also and probably does more harm than not.

>>>>>>>>>>> I always felt MUCH worse AFTER each visit! Can you imagine trying to explain/sort out this MESS in 5 minute increments?! Unreal!

All they can do is try yet another pill to put another temporary bandaid on our pain. They don't like the system either, but the current psych training is target the symptom pharmacology and most don't know there's anything else. Drug companies fund ALL aspects of physician education and research. I really hate managed care. ESPECIALLY since my insurance premiums have gone UP and not down, which was the whole point of the managed care mess we're in now.

>>>>>>>>>> It really is a joke! NO DOUBT! Thanks Barb!
p.s. How's the Primal Defense treating you?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:McPac thread:9730
URL: http://www.dr-bob.org/babble/20030823/msgs/254511.html